U.S. doctors online nowAsk doctors free
Santa Clara, CA
A 25-year-old female asked about a 64-year-old female:

my dad was recently in the icu w/ internal bleed due 2 celebrex (celecoxib) flaring up diverticulosis. hejust had a bad fall and fractured his back. can the hydrocodon he's on cause another bleed? if yes, alts?

3 doctor answers8 doctors weighed in
Dr. Dwain Rickertsen
Family Medicine 36 years experience
Family practice : It would not cause increased bleeding. It could cause drowsiness which would increase risk for a fall.
Dr. John Weeks
Family Medicine 45 years experience
No: Hydrocodone is not likely to cause bleeding, but it is constipating and that can be a problem with diverticulitis. Aspirin, Ibuprofen and Naproxen are the otc pain meds that are most likely to aggravate bleeding. Hope your dad is feeling better soon.
Dr. Bahman Omrani
Pain Management 17 years experience
Care coordination : Treating chronic pain conditions in elderly (e.g. An 86 y/o patient) is tricky. Nsaids are more likley to lead to adverse effects such as GI bleeding in this group as compared to opiates (e.g. Hydrocodone). Opiates are a safer option in someone who had a recent GI bleed. However, someone who had a recent fall & fracture his back can also run in trouble with opioid analgesic use. Consult geriatrics.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.